Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Cerazette.......

(9 Posts)
whispywhisp Wed 27-Aug-08 19:27:17

I've been on Cerazette for about 3yrs now. Because my periods were so extremely heavy after having my youngest daughter (4yrs ago) I was told to take two tablets per day instead of one. Over the last 3yrs I've tried to go down to one pill per day but most times my periods would return and be horrendous so I'd go back onto two. My GP has always said 'give it time' etc etc. By being on 2 pills per day meant I had no periods whatsoever which was obviously lovely!

Anyway about 3wks ago I decided to go back down to one pill per day. My periods haven't returned, which is great and means the pill is well and truly working, but also I've not got anywhere near the appetite as I used to have. I was told that being on this pill increased your appetite but since cutting down to 1 pill per day I've found I'm not really hungry at all.

Anyone else find this? I was always worried that being on the pill meant I would put weight on but I'm finding it has the opposite affect now that I've reduced my dose due to lack of appetite whereas before being on 2 per day I was always hungry! Weird.

emma1977 Wed 27-Aug-08 21:50:21

Not usual at all. Progestogens increase your appetite, therefore it follows that if you take a higher dose your appetite will increase more and go down again if you reduce the dose.

Out of interest, was it your GP or a gynaecologist who advised you to take 2 cerazette/day? I'm not aware of that practice being encouraged under the product license and have never come across anyone using it it in this way before.

ElfOnTheTopShelf Wed 27-Aug-08 21:54:30

Dammit, is it true that pills such as cerazette increase your appetite?

bigspender30 Wed 27-Aug-08 21:57:13

Oh I stopped taking cerazette as I was having a period every week. Incidentally, I think it was making me depressed -as soon as I stopped, I was like a different person. Back to my normal chirpy self!

ElfOnTheTopShelf Wed 27-Aug-08 21:58:35

emma - if you are still around, do you know roughly how long it takes for cerazette to "work way out of system"?

emma1977 Wed 27-Aug-08 22:01:26

They can but not everyone gets the increased appetite or weight gain thing. Contraceptive methods which deliver a high dose of progestogens (Depo injection) are fairly notorius for causing weight gain. Cerazette is much lower dose.

emma1977 Wed 27-Aug-08 22:02:43

EOTTS: Usually takes a few days- should be gone a week after taking the last tablet.

ElfOnTheTopShelf Wed 27-Aug-08 22:05:45

my doc told me it could take up to a year!
DH & I have been thinking about ttc and wondering when to time coming off the pill...!

whispywhisp Wed 27-Aug-08 22:15:41

It was both the Nurse and GP who suggested I took two a day because I tried lots of different pills after I had DD2 - including the tablets norethisterone (sp?) and another one which I can't remember the name of - neither worked. Cerazette is fine with taking two a day because its the low dose pill but I'm finding since going down to one I don't really fancy eating a meal anymore and struggle to eat until the evening.

If I had my way I wouldn't be on the pill at all but I know if I come off of it completely I will go back to very heavy periods. They were so bad after I had DD2 I'd go to the bathroom, change a tampon, get to the bottom of the stairs and have to go back up again. I lived in the bathroom. It was awful and making me very ill.

Its my choice to go down to one a day. I just thought I'd give it a go and so far so good...now I've said that you can be sure I'll start a monthly tomorrow!

Only got another 9yrs to go of periods and then I will be free of them altogether, I hope!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now